ADVERSE REACTIONS TO MENINGITIS C JAB
From: WDDTY, April2001
Terrible constipation after meningitis jab.. ..My eight year old daughter had the meningococcal C immunisation at the beginning of November 2000. After about a week, she developed her worst cold ever -perhaps no connection. This was, however, followed by a severe bout of constipation, which has now been on going for more than two months - a very distressing condition involving continual pain and screaming, and loss of concentration; she now has to be wheeled about in a wheelchair. The local hospital is unable to offer any effective treatment and we now await a referral to a specialist hospital in London.
This condition had no history, which is not surprising as were veggies and she was a very active child. We mentioned the possible connection to our GP, but he assured us that any connection was unlikely, so he did not record our concern. With no records, how will anyone ever know if there is a connection? We have written to the Health Authority to find out what steps they are taking to monitor possible side-effects. We would like to hear from anyone else who is in a similar situation - Leslie Dalton, 55 Freeman Ave., Eastboume, East Sussex BN22 9NU e-mail: firstname.lastname@example.org